Skip to content

Normal doses of paracetamol affect the liver

It's well known that over-doses of paracetamol (acetaminophen) damage the liver, often fatally, but now it appears that even therapeutic doses alter the results of liver function tests. I was interested to read this because some years ago my wife had liver function tests performed by the GP and the results were abnormal. I repeated the tests a week or two later using a different lab and later did them again with a third lab; both gave normal results.

I assumed that the first result had been an error but now it seems likely that the initial abnormal results were due to paracetamol, which my wife had been taking quite often at the time for frequent headaches.

See: JAMA 2006;296:87-93

Trackbacks

No Trackbacks

Comments

Display comments as Linear | Threaded

No comments

Add Comment

Enclosing asterisks marks text as bold (*word*), underscore are made via _word_.
E-Mail addresses will not be displayed and will only be used for E-Mail notifications.
How many legs do snakes have?
Form options